Alert archive / Indiana / Flash Flood Warnings in 2017
Flash Flood Warning 71, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Jul 16, 2017, 11:12 PM EDT for Wayne County, Indiana. It was in force for 3 hr. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 16, 2017, 11:12 PM EDT (03:12 UTC)
- Expired
- Jul 17, 2017, 2:15 AM EDT
- In force
- 3 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
County Wayne County, IN
The radar
The Indianapolis radar (KIND), 103 km from the middle of the area, began a volume at 03:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 16, 11:50 PM EDT | FLOOD | 1 Wsw Richmond, IN | WATER OVER THE TIRES OF PARKED CARS NEAR THE INTERSECTION OF COLLEGE AVENUE AND SW G STREET. |
| Jul 17, 12:00 AM EDT | HEAVY RAIN 1.6 | 2 Nne Richmond, IN | 24-HR TOTAL |
| Jul 17, 12:13 AM EDT | HEAVY RAIN 1.76 | Richmond, IN | |
| Jul 17, 12:17 AM EDT | HEAVY RAIN 2.91 | 1 Ne Economy, IN | STORM TOTAL RAINFALL THUS FAR. |
| Jul 17, 12:22 AM EDT | HEAVY RAIN 1.67 | Greens Fork, IN | STORM TOTAL RAINFALL THUS FAR. |
| Jul 17, 12:45 AM EDT | FLOOD | Richmond, IN | HIGH WATER REPORTED ON SEVERAL STREETS IN THE CITY OF RICHMOND. |
| Jul 17, 12:45 AM EDT | FLASH FLOOD | 4 W Fountain City, IN | HIGH WATER REPORTED ON SEVERAL ROADS ACROSS THE NORTHERN PART OF THE COUNTY BETWEEN ECONOMY AND FOUNTAIN CITY. |
| Jul 17, 1:00 AM EDT | FLASH FLOOD | 2 Wsw Fountain City, IN | HIGH WATER REPORTED NEAR INTERSECTION OF NEW GARDEN RD. AND ROUND BARN RD. ROAD IMPASSABLE. TIME ESTIMATED. |
| Jul 17, 1:00 AM EDT | FLASH FLOOD | 4 Sw Fountain City, IN | HIGH WATER REPORTED NEAR INTERSECTION OF KING RD. AND HELM RD. ROAD IMPASSABLE. TIME ESTIMATED. |
| Jul 17, 1:00 AM EDT | FLASH FLOOD | 5 Sw Fountain City, IN | HIGH WATER REPORTED NEAR INTERSECTION OF WEBSTER RD. AND KING RD. WATER REPORTED UP TO CAR DOORS. ROAD IMPASSABLE. TIME ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 93 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.2 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 515 J/kg
- Mixed-layer CIN
- -172 J/kg
- Mixed-layer LCL
- 1506 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
572
WGUS51 KILN 170312
FFWILN
INC177-170615-
/O.NEW.KILN.FF.W.0071.170717T0312Z-170717T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wilmington OH
1112 PM EDT SUN JUL 16 2017
The National Weather Service in Wilmington has issued a
* Flash Flood Warning for...
Wayne County in east central Indiana...
* Until 215 AM EDT.
* At 1111 PM EDT, radar and automated rain gauges indicated that
thunderstorms had produced heavy rain over the area. Two to three
inches of rain have already fallen in parts of the area and heavy
rain continues to fall with another 1 to 2 inches possible. Runoff
from this excessive rainfall will cause flash flooding to occur.
* Some locations that will experience flooding include...
Richmond, Centerville, Hagerstown, Fountain City, Franklin, Greens
Fork, Spring Grove, Bethel, Economy, Whitewater, Middleboro,
Jacksonburg, Interstate 70 at Exit 145 and Williamsburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
To report flash flooding, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3987 8522 3987 8520 4001 8520 4000 8481
3982 8481 3982 8522
$$
KC1 follow-up statement
360
WGUS71 KILN 170607
FFSILN
Flash Flood Statement
National Weather Service Wilmington OH
207 AM EDT MON JUL 17 2017
INC177-170616-
/O.EXP.KILN.FF.W.0071.000000T0000Z-170717T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Wayne IN-
207 AM EDT MON JUL 17 2017
...THE FLASH FLOOD WARNING FOR WAYNE COUNTY WILL EXPIRE AT 215 AM
EDT...
The heavy rain has ended for the area. However, a flood warning
remains in effect for Wayne County until 800 AM as runoff from
earlier excessive rainfall will continue to cause flooding to occur.
Please report previous flash flooding to the National Weather Service
by going to our website at weather.gov/iln and submitting your report
via social media.
LAT...LON 3987 8522 3987 8520 4001 8520 4000 8481
3982 8481 3982 8522
$$
KCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 10:43 PM EDT, 29 minutes earlier.
Area forecast discussion, Jul 16, 10:43 PM EDT, 29 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 1043 PM EDT Sun Jul 16 2017 .SYNOPSIS... A cold front dropping south through the Great Lakes will bring a slight chance of showers and thunderstorms to the region tonight into the early part of the the work week. Temperatures will be near normal for the next couple of days, then a gradual increase in heat and humidity is expected going into the second half of the work week. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... Convection continues in northwest counties. The most robust activity is on the south flank with additional weaker echoes festering further north. There has been a general weakening trend and that should continue late this evening with activity waning during the overnight. In southern counties still expecting river valley fog to develop late tonight. && .SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/... By Monday morning the upper s/w will be east of the region, but a sfc trof will be lingering across the ern zones. As the atmosphere heats up, there should be enough convergence for some scattered cells to pop. Chance PoPs look sufficient at this time. Highs will range from around 80 in the nw, to the mid 80s in the south. A few storms could linger into the evening hours, but overall expect Monday night be dry, with lows in the lower to mid 60s. && .LONG TERM /TUESDAY THROUGH SUNDAY/... The long term will be a summertime pattern with warm and humid conditions for much of the time period. Tuesday will be the coolest day with high temperatures expected to be in the low to mid 80s. A diffuse washed out frontal boundary will be in place at the start of the long term therefore some patchy fog will be possible Tuesday morning. With a weak frontal boundary in the vicinity Tuesday afternoon cannot rule out an isolated shower or storm along and south of the Ohio River. Moisture should be limited however and remain primarily south of the region. Due to this limited precipitation chances to a slight chance. The heat and humidity will be on the increase for Wednesday with southwesterly flow. Temperatures Wednesday through Sunday are expected to generally be in the middle 80s to low 90s. Heat index values across portions of the area will be in the middle 90s to around 100. With some uncertainty with clouds and convection will leave heat index values out of the hazardous weather outlook at this time, however will continue to monitor as the week progresses. The area will be in northwest flow aloft for Wednesday through Saturday. During this time expect multiple disturbances to work down into the region in the northwest flow. Although there will be off and on chances for precipitation, Friday night looks to be the best chance for shower and thunderstorm activity. Additional thunderstorm chances will be present for Sunday with unstable airmass. && .AVIATION /03Z MONDAY THROUGH FRIDAY/... KDAY will be impacted by thunderstorms over the next hour or so. Otherwise VFR will prevail through the early part of the TAF period. A weak boundary will sag to near KDAY to KCMH. Along and north of this it appears low ceilings will develop. Enough uncertainty to keep those ceilings out of the TAFs at this time. Most locations will likely see visibility restrictions develop late tonight. KLUK will be LIFR in river valley fog. Otherwise only expect MVFR restrictions. Visibilities will improve after 12Z. Additional showers and thunderstorms may develop in the afternoon and affect KCVG/LUK/KILN. OUTLOOK...Thunderstorms are possible Friday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Haines/Sites NEAR TERM... SHORT TERM...Sites LONG TERM... AVIATION...
Hazardous weather outlook, Jul 16, 7:43 AM EDT, 15 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 743 AM EDT Sun Jul 16 2017 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-171145- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 743 AM EDT Sun Jul 16 2017 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jul 16, 10:32 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1032 PM EDT SUN JUL 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0833 PM TSTM WND DMG 4 E ANNA 40.40N 84.11W
07/16/2017 SHELBY OH LAW ENFORCEMENT
SEVERAL TREES AND LIMBS DOWNED NEAR INTERSECTION OF AILES
RD. AND COUNTY ROAD 119. TIME ESTIMATED BY RADAR.
&&
KCLocal storm report, Jul 16, 10:49 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1049 PM EDT SUN JUL 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1033 PM HEAVY RAIN BOTKINS 40.47N 84.18W
07/16/2017 M2.70 INCH SHELBY OH COCORAHS
STORM TOTAL RAINFALL THUS FAR.
&&
KCSpecial weather statement, Jul 16, 10:49 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1049 PM EDT SUN JUL 16 2017
INZ050-058-OHZ060-170330-
Fayette IN-Wayne IN-Preble OH-
1049 PM EDT SUN JUL 16 2017
...A STRONG THUNDERSTORM WILL AFFECT WAYNE...NORTHWESTERN FAYETTE AND
NORTHWESTERN PREBLE COUNTIES UNTIL 1130 PM EDT...
At 1048 PM EDT, radar indicated a strong thunderstorm near Fountain
City, moving south at 15 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
One half inch diameter hail...
Locations impacted include...
Richmond, Centerville, Cambridge City, Hagerstown, New Paris, Dublin,
Greens Fork, East Germantown, Spring Grove, Mount Auburn, Richmond
Municipal Airport, Middleboro, Jacksonburg, Interstate 70 at Exit 145
and New Hope.
This includes the following Interstates...
I-70 in Indiana between mile markers 134 and 156.
I-70 in Ohio between mile markers 0 and 5.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3979 8522 3987 8522 3987 8520 3993 8520
3993 8481 3992 8481 3992 8475 3975 8466
3975 8530 3979 8530
TIME...MOT...LOC 0248Z 349DEG 11KT 3991 8497
HainesSpecial weather statement, Jul 16, 10:55 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1055 PM EDT SUN JUL 16 2017
OHZ061-170330-
Montgomery OH-
1055 PM EDT SUN JUL 16 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MONTGOMERY COUNTY
UNTIL 1130 PM EDT...
At 1054 PM EDT, radar indicated a strong thunderstorm near West
Milton, moving southeast at 10 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Pea size hail...
Locations impacted include...
Trotwood, Vandalia, Englewood, Clayton, Union, Brookville,
Phillipsburg, Pyrmont and Northview.
This includes I-70 in Ohio between mile markers 19 and 32.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3989 8448 3992 8440 3992 8432 3986 8421
3973 8446
TIME...MOT...LOC 0254Z 334DEG 7KT 3990 8439
HainesSpecial weather statement, Jul 16, 11:03 PM EDT, 9 minutes before
Special Weather Statement National Weather Service Wilmington OH 1103 PM EDT SUN JUL 16 2017 INZ050-170330- Wayne IN- 1103 PM EDT SUN JUL 16 2017 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN WAYNE COUNTY UNTIL 1130 PM EDT... At 1102 PM EDT, radar indicated a strong thunderstorm near Fountain City, moving southeast at 10 mph. STORM HAZARDS INCLUDE... Winds to 30 mph... Pea size hail... Very heavy rain... Locations impacted include... Hagerstown, Fountain City, Franklin, Bethel, Economy, Whitewater and Williamsburg. Water will pond on roads and may quickly fill roadside ditches and small streams. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 4000 8481 3991 8481 3992 8520 4001 8520 TIME...MOT...LOC 0302Z 334DEG 7KT 3995 8500 Haines
Special weather statement, Jul 16, 11:11 PM EDT, 1 minute before
Special Weather Statement National Weather Service Wilmington OH 1111 PM EDT SUN JUL 16 2017 INZ050-058-059-170345- Fayette IN-Union IN-Wayne IN- 1111 PM EDT SUN JUL 16 2017 ...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL WAYNE... NORTHWESTERN UNION AND EAST CENTRAL FAYETTE COUNTIES IN EAST CENTRAL INDIANA UNTIL 1145 PM EDT... At 1111 PM EDT, radar indicated a strong thunderstorm over Connersville, moving east at 15 mph. STORM HAZARDS INCLUDE... Winds to 30 mph... Pea size hail... Locations impacted include... Connersville, Liberty, Waterloo, Abington, Brownsville, Whitewater State Park, Alquina, Mettel Field, Clifton, Philomath, Beesons, Springersville and Dunlapsville. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 3963 8516 3973 8515 3975 8490 3957 8490 TIME...MOT...LOC 0311Z 279DEG 13KT 3966 8511 Haines
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 10:21 PM EDT | Special Weather Statement | ILN | Wayne | 39 min |
| Jul 16, 10:39 PM EDT | Areal Flood Advisory | ILN | Wayne | 4 hr |
| Jul 16, 10:49 PM EDT | Special Weather Statement | ILN | Wayne | 41 min |
| Jul 16, 11:03 PM EDT | Special Weather Statement | ILN | Wayne | 27 min |
| Jul 16, 11:11 PM EDT | Special Weather Statement | ILN | Union | 34 min |
| Jul 16, 11:25 PM EDT | Special Weather Statement | ILN | Fayette, Wayne | 35 min |
| Jul 16, 11:27 PM EDT | Areal Flood Advisory | ILN | Fayette, Union, Wayne | 3 hr |
| Jul 16, 11:47 PM EDT | Flash Flood Warning | ILN | Fayette, Union, Wayne | 3 hr |
| Jul 16, 11:57 PM EDT | Special Weather Statement | ILN | Fayette, Union | 33 min |
| Jul 17, 12:26 AM EDT | Special Weather Statement | ILN | Fayette, Union | 34 min |
| Jul 17, 12:41 AM EDT | Severe Thunderstorm Warning | ILN | Fayette, Franklin, Union | 34 min |
| Jul 17, 12:58 AM EDT | Special Weather Statement | ILN | Franklin | 32 min |
| Jul 17, 1:02 AM EDT | Areal Flood Advisory | ILN | Fayette, Franklin, Union | 3 hr |
| Jul 17, 1:09 AM EDT | Special Weather Statement | ILN | Franklin | 36 min |
| Jul 17, 1:42 AM EDT | Special Weather Statement | ILN | Ripley | 33 min |
| Jul 17, 2:02 AM EDT | Areal Flood Warning | ILN | Wayne | 6 hr |
Nearby
Flash Flood Warnings in Indiana, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.